How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Norm S. Your Own Question
Dr. Norm S.
Dr. Norm S., Board Certified OB/GYN
Category: OB GYN
Satisfied Customers: 11231
Experience:  Over 30 years of experience in OB/GYN practice, including teaching students. Fellow of American Board of Obstetrics and Gynecology.
13711182
Type Your OB GYN Question Here...
Dr. Norm S. is online now

I accidentally took x3 of my contraceptive pill instead

Resolved Question:

Hi I accidentally took x3 of my contraceptive pill instead of 1, thinking it was another medication. I have now had vaginal bleeding for 1 week, which came on 2 days after taking it. I feel well in myself, just wondering how long the bleedi/ng will last, and if I should continue taking the pill 1 daily or stop for a period of time
Submitted: 1 year ago.
Category: OB GYN
Customer: replied 1 year ago.
(Posted by JustAnswer at customer's request) Hello. I would like to request the following Expert Service(s) from you: Live Phone Call. Let me know if you need more information, or send me the service offer(s) so we can proceed.
Expert:  Dr. Norm S. replied 1 year ago.
Which pill are you taking?How many active pills are left in the pack? Thank you.
Customer: replied 1 year ago.
rigevidon
Customer: replied 1 year ago.
13 active pills left
Expert:  Dr. Norm S. replied 1 year ago.
Most likely the bleeding is the result of the falling hormone levels after you went from 3 pills one day to 1 pill the next day.Once bleeding starts, it can be difficult to get it to stop, although taking 2 pills daily until it stops may be able to stop it. Then you could go back to 1 daily, but continue the active pills for at least 21 days or you lose protection.Probably the easiest solution would be to stop the active pills, wait 4 days, then start a new pack. If you did that, the bleeding would stop once you start the new pack.If you did that, you would lose protection until you had been back on the pill for 7 days. I hope that's helpful.
Dr. Norm S. and other OB GYN Specialists are ready to help you
Expert:  Dr. Norm S. replied 1 year ago.
Thank you for your payment and rating.